Hail, Traverse
- When
- June 5, 2:18 PM CST
- Where
- Traverse County, 13 mi N of Wheaton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.983, -96.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 5, 2:55 AM CST, 11 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 355 AM CDT MON JUN 5 2006 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT LOW LEVEL JET IN THE WESTERN DAKOTAS HAS KEPT CONVECTION GOING THIS MORNING...WITH A LINE OF SHOWERS/THUNDERSTORMS PUSHING EAST INTO THE WESTERN FORECAST AREA. BELIEVE THIS ACTIVITY WILL WANE AS IT PUSHES EAST AND MORNING PROGRESSES...AND LOW LEVEL JET DIMINISHES. STRONG FORCING WILL FOLLOW THIS LINE HOWEVER...AND REDEVELOPMENT WILL BE POSSIBLE IN THE MO RIVER VALLEY BY LATE MORNING. THE EAST WILL LIKELY SEE SOME HEATING EARLY IN THE DAY...WITH SURFACE BASED MIXED LAYER CAPES RANGING FROM 1000-2000 J/KG IN THE AFTERNOON. DEEP LAYER SHEAR VALUES WILL RANGE FROM 25-35 KTS IN THE EAST THIS AFTERNOON...LEADING TO A RISK FOR SEVERE STORMS. MID LEVEL FRONTOGENESIS AHEAD OF THE COLD FRONT WILL BE RATHER STRONG. THIS...COUPLED WITH GOOD UPPER DIVERGENCE AHEAD OF RIGHT FRONT QUADRANT OF JET AND PLENTY OF MOISTURE TO WORK WITH...WILL LEAD TO A GOOD CHANCE FOR THUNDERSTORM ACTIVITY IN THE EAST THIS AFTERNOON. SREF MEAN FROM 21Z AND THE 00Z WRF DO HAVE THIS SYSTEM PROGRESSING A LITTLE SLOWER THAN THE OPERATIONAL 00Z MODELS. SO HAVE LEANED TOWARD A TAD SLOWER SOLUTION. THIS SYSTEM EXITS THE EAST DURING THE EVENING HOURS...WITH HIGH PRESSURE AND SUBSIDENCE DOMINATING THROUGH WEDNESDAY. BY WEDNESDAY NIGHT...AN UPPER LEVEL WAVE MAY RIDE OVER THE RIDGE AND INTO THE AREA. KEPT A SLIGHT CHANCE IN FOR THE AREA FOR WEDNESDAY NIGHT. .LONG TERM...THURSDAY THROUGH SUNDAY GOOD AGREEMENT WITH ALL OF THE MODELS IN THE LONG TERM WITH THE LARGE SCALE FLOW PATTERN. THE PERIOD BEGINS WITH A LARGE RIDGE OF UPPER HIGH PRESSURE EXTENDING FROM THE SOUTHERN PLAINS INTO THE UPPER MIDWEST WITH A GOOD UPPER CLOSED LOW MOVING INTO THE PACIFIC NORTHWEST. MODELS INDICATE THAT A SHORT WAVE TROUGH MAY BE AFFECTING THE CWA...MAINLY EAST...ON THURSDAY. OTHERWISE...THE UPPER RIDGE SLOWLY BEGINS TO FLATTEN OUT THROUGH THE FORECAST AS THE UPPER LOW OUT WEST MOVES INTO THE REGION. WITH PLENTY OF ENERGY WITH THIS WAVE ALONG WITH AN EAST/WEST SURFACE BOUNDARY...MOISTURE AND INSTABILITY...WENT WITH SLIGHT CHANCE/CHANCE OF TSRAS FOR FRIDAY NIGHT THROUGH SUNDAY. THESE CHANCES WILL LIKELY INCREASE AS WE MOVE CLOSER TO THIS TIME PERIOD. OTHERWISE...TEMPERATURES LOOK TO BE NEAR TO ABOVE NORMAL THROUGH THE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/MOHR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 514 AM CDT MON JUN 5 2006 SDZ003>007-009>011-015>019-033>037-045-048-051-061015- CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND- JONES-LYMAN-BUFFALO- 514 AM CDT MON JUN 5 2006 /414 AM MDT MON JUN 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. ALSO...TORNADOS WILL BE POSSIBLE...AS WELL AS LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON WEDNESDAY NIGHT AND THURSDAY MORNING...POSSIBLY SPARKING SOME THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MNZ039-046-SDZ008-020>023-061015- TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- 514 AM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. ALSO...TORNADOS WILL BE POSSIBLE...AS WELL AS LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON WEDNESDAY NIGHT AND THURSDAY MORNING...POSSIBLY SPARKING SOME THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY THIS AFTERNOON. KNUTSVIG
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
931 AM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 15 ESE ONIDA 44.62N 99.78W
06/03/2006 E1.25 INCH SULLY SD PUBLIC
&&
ALBRECHTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
311 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 6 S SAINT LAWRENCE 44.43N 98.94W
06/05/2006 M0.88 INCH HAND SD EMERGENCY MNGR
&&
NWSThe Aberdeen radar (KABR), 160 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516606.